Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 39, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 7, 2008, 3:07 AM CDT for Noble County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2008, 3:07 AM CDT (08:07 UTC)
- Expired
- Sep 7, 2008, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Noble County, OK
The radar
The Vance AFB radar (KVNX), 99 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 070807
FFWOUN
OKC103-071100-
/O.NEW.KOUN.FF.W.0039.080907T0807Z-080907T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
307 AM CDT SUN SEP 7 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NOBLE COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 600 AM CDT
* AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CONTINUING TO MOVE ACROSS PARTS OF CENTRAL AND
SOUTHEAST NOBLE COUNTY. RADAR INDICATES THAT 3 TO 5 INCHES OF
RAINFALL HAS OCCURRED OVER CENTRAL AND SOUTHEAST NOBLE COUNTY...
WITH THE HEAVIEST AMOUNTS LIKELY OCCURRING NEAR AND TO THE NORTHEAST
OF MORRISON. BLACK BEAR CREEK AND ITS TRIBUTARIES WILL LIKELY
EXPERIENCE FLASH FLOODING ESPECIALLY IN THE SOUTHEAST PART OF NOBLE
COUNTY. US HIGHWAY 64 BETWEEN PERRY AND MORRISON AND US HIGHWAY 412
COULD EXPERIENCE FLOODING... ALONG WITH MANY OF THE SECONDARY AND
OTHER RURAL ROADS IN CENTRAL AND SOUTHEAST NOBLE COUNTY.
ADDITIONAL HEAVY RAINFALLS OF 1 TO 2 INCHES WILL BE POSSIBLE THROUGH
THE EARLY MORNING HOURS.
* LOCATIONS IN THE WARNING INCLUDE BILLINGS...CERES...MORRISON...
PERRY...RED ROCK AND SOONER LAKE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 186 AND 203.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3649 9703 3635 9702 3635 9695 3633 9691
3631 9691 3626 9693 3625 9711 3628 9746
3650 9745 3655 9746
$$
CJS1 follow-up statement
000
WGUS74 KOUN 071057
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 AM CDT SUN SEP 7 2008
OKC103-071102-
/O.EXP.KOUN.FF.W.0039.000000T0000Z-080907T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NOBLE OK-
557 AM CDT SUN SEP 7 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM CDT FOR NOBLE
COUNTY...
RAIN HAS GENERALLY ENDED ACROSS MUCH OF THE WARNING AREA AND NO
ADDITIONAL HEAVY RAINS ARE EXPECTED THIS MORNING... THEREFORE THE
FLASH FLOOD WARNING FOR NOBLE COUNTY WILL BE ALLOWED TO EXPIRE.
THREE TO 5 INCHES OF RAIN HAVE FALLEN DURING THE EARLY MORNING HOURS
ACROSS PARTS OF CENTRAL AND SOUTHEAST NOBLE COUNTY. SOME STREAMS AND
OTHER POOR DRAINAGE AREAS MAY STILL BE EXPERIENCING LOCAL FLOODING.
USE EXTRA CAUTION AS YOU TRAVEL ACROSS CENTRAL AND SOUTHEAST
SECTIONS OF NOBLE COUNTY THIS MORNING.
LAT...LON 3649 9703 3635 9702 3635 9695 3633 9691
3631 9691 3626 9693 3625 9711 3628 9746
3650 9745 3655 9746
$$
CJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 10:03 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 6, 10:03 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1003 PM CDT SAT SEP 6 2008 .DISCUSSION... SHOWERS HAVE TRIED TO BUBBLE UP ALONG THE COLD FRONT AND TROUGH EXTENDING NORTHEAST TO SOUTHWEST ACROSS THE AREA THIS EVENING... BUT HAVE NOT BEEN ABLE TO PERSIST. ELEVATED ECHOES ARE NOW DEVELOPING ACROSS SOUTHWEST KANSAS AND NORTH CENTRAL OKLAHOMA IN WHAT SHOULD BE THE MAIN PRECIPITATION SHOW THIS EVENING. THE WARM ADVECTION ON THE 850 MB PLANE OR THE PROGGED ISENTROPIC LIFT AND MOISTURE AVAILABILITY ON THE 300K ISENTROPIC SURFACE POINT MORE TOWARD NORTHERN OKLAHOMA FOR PRECIPITATION TONIGHT. AT THIS TIME... THE CURRENT FORECAST LOOKS IN GOOD SHAPE WITH THIS SCENARIO. WILL NOT UPDATE THE FORECAST THIS EVENING... BUT WILL KEEP AN EYE ON THE ATTEMPTED CONVECTION ALONG THE FRONT TO MAKE SURE POPS DO NOT NEED TO BE EXPANDED SOUTH. && .PREV DISCUSSION... /ISSUED 237 PM CDT SAT SEP 6 2008/ DISCUSSION... WAVY FRONT ACROSS TX PANHANDLE INTO OK WILL BE A MAIN PLAYER NEXT COUPLE DAYS AS IT DRIFTS BACK AND FORTH ACROSS THE AREA. INITIAL CONCERN IS POTENTIAL FOR SFC-BASED STORMS ON OR NEAR THE FRONT THIS AFTERNOON/EVENING. SBCAPE NEAR OR OVER 2000 J/KG IN CENTRAL OK WITH 0-6KM SHEAR RUNNING 30-50KT. CU FIELD INCREASING FROM CENTRAL OK INTO OUR TX ZONES. SATELLITE AND MORNING UA ANALYSES INDICATE AN IMPULSE MOVING OUT OF THE CENTRAL HIGH PLAINS. MAIN CONCERN WILL BE CENTRAL/NCENTRAL OK WHERE A COUPLE HIGH-PROFILE OUTDOOR EVENTS WILL BE OCCURRING. LATER TONIGHT... STRENGTHENING LLJ N OF SFC BOUNDARY LIKELY TO LEAD TO NOCTURNAL ELEVATED CONVECTION MAINLY N OK. HAVE UPPED THE POPS TO ABOVE ALL MOS GUIDANCE... WHICH HAS UNDERESTIMATED COVERAGE LAST COUPLE NIGHTS. FRONT FORECAST TO DRIFT S TONIGHT AND THEN MEANDER ACROSS THE AREA SUNDAY BEFORE LIFTING N SUNDAY NIGHT IN RESPONSE TO UPPER TROUGH DIGGING INTO N ROCKIES. FRONT THEN FORECAST TO DROP S THROUGH THE AREA LATE MONDAY AND MONDAY NIGHT FOLLOWED BY COOLER/DRIER AIR MASS. LOW POPS WILL BE MAINTAINED UNTIL THE FRONT CLEARS THE AREA LATE MONDAY NIGHT OR EARLY TUESDAY. BRISK N-NE WINDS AND DRIER AIR LIKELY TO PRODUCE SOME DECIDEDLY FALL-LIKE CONDITIONS BY TUESDAY MORNING. AFTER SOME RECOVERY OF TEMPERATURES THROUGH MIDWEEK... ANOTHER TROUGH MOVES INTO THE CENTRAL PLAINS/MIDWEST AROUND THU. ANOTHER COLD FRONT PROGGED THROUGH THE AREA AT THAT TIME WITH AN ATTENDANT CHANCE OF PRECIP... FOLLOWED BY COOLER CONDITIONS. HAVE RAISED GFS-MOS POPS AND LOWERED THE HIGHS BEHIND THURSDAYS FRONT TO BETTER MATCH SURROUNDING GRIDS. 24 && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 86 68 87 / 20 10 10 10 HOBART OK 65 91 69 88 / 10 10 10 10 WICHITA FALLS TX 67 94 70 91 / 10 0 0 10 GAGE OK 56 82 64 80 / 30 20 20 30 PONCA CITY OK 61 81 67 85 / 60 20 20 30 DURANT OK 64 89 68 88 / 10 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 6, 12:17 PM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1217 PM CDT SAT SEP 6 2008
OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1217 PM CDT SAT SEP 6 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE LIKELY ACROSS NORTHERN OKLAHOMA THIS MORNING.
ISOLATED STRONG STORMS WILL BE POSSIBLE.
DISCUSSION...
A COOL FRONT EXTENDS ACROSS OKLAHOMA THIS MORNING. SOUTHERLY WINDS
WILL INCREASE ABOVE THE SURFACE AND THE FRONTAL ZONE... AND WILL
HELP THUNDERSTORMS DEVELOP THIS MORNING... MAINLY ACROSS NORTHERN
OKLAHOMA.
ALTHOUGH THUNDERSTORMS ARE LIKELY... INSTABILITY HAS DECREASED FROM
FRIDAY EVENING. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE
PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL...BUT WITH LIMITED
INSTABILITY THE CHANCE OF SEVERE THUNDERSTORMS WILL REMAIN LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY SEP 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A FRONTAL BOUNDARY AND UPPER LEVEL TROUGH WILL REMAIN IN THE REGION
THROUGH MONDAY... MAINTAINING ISOLATED TO SCATTERED THUNDERSTORMS AT
ANY GIVEN TIME. THE GREATEST CHANCE FOR STORMS WILL BE ALONG
INTERSTATE 40 UP TO THE KANSAS BORDER... WITH LOWER CHANCES TOWARD
THE RED RIVER. ISOLATED SEVERE STORMS ARE POSSIBLE DURING THIS
TIME... ALTHOUGH AN ORGANIZED SEVERE WEATHER EVENT IS NOT EXPECTED.
COOLER... SURFACE HIGH PRESSURE WILL REMOVE THE CHANCE FOR STORMS
MONDAY NIGHT... BUT MOISTURE AND A FEW THUNDERSTORMS WILL RETURN BY
THE MIDDLE OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
.26.In the hours before
Special weather statement, Sep 6, 10:43 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1043 PM CDT SAT SEP 6 2008 OKZ007-070400- GRANT OK- 1043 PM CDT SAT SEP 6 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. TWO STRONG THUNDERSTORMS WERE LOCATED NEAR POND CREEK AND NEAR NASH AT 1043 PM CDT...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES IS POSSIBLE. PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 6, 11:09 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1109 PM CDT SAT SEP 6 2008 OKZ013-070430- NOBLE OK- 1109 PM CDT SAT SEP 6 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF BILLINGS AT 1109 PM CDT...MOVING EAST-SOUTHEAST AT 35 MPH. SMALL HAIL IS POSSIBLE AS THIS STORM AFFECTS INTERSTATE 35 EAST OF BILLINGS AND MOVES TOWARD RED ROCK.
Special weather statement, Sep 6, 11:18 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1118 PM CDT SAT SEP 6 2008 OKZ007-070430- GRANT OK- 1118 PM CDT SAT SEP 6 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF NASH AT 1118 PM CDT...MOVING EAST-SOUTHEAST AT 30 MPH. SMALL HAIL IS LIKELY.
Special weather statement, Sep 7, 12:12 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1212 AM CDT SUN SEP 7 2008 OKZ007-070530- GRANT OK- 1212 AM CDT SUN SEP 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF POND CREEK AT 1212 AM CDT...MOVING EAST-SOUTHEAST AT 25 MPH. SMALL HAIL IS LIKELY. ..SPEG.
Special weather statement, Sep 7, 12:15 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1215 AM CDT SUN SEP 7 2008 OKZ013-020-070530- NOBLE OK-PAYNE OK- 1215 AM CDT SUN SEP 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE AND PAYNE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF SOONER LAKE AT 1215 AM CDT...MOVING EAST-SOUTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS PASSING THROUGH EXTREME NORTHERN PAYNE COUNTY TO NEAR GLENCOE. SMALL HAIL IS LIKELY WITH BOTH OF THESE STORMS. ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:31 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 29 min |
| Sep 7, 2:29 AM CDT | Areal Flood Advisory | OUN | Noble | 3 hr |
| Sep 7, 3:34 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.